Weird Dreams with Zanaflex

Discussion in 'Fibromyalgia Main Forum' started by petsrme, Aug 29, 2006.

  1. petsrme

    petsrme Member

    I am pretty sure we have discussed this before, but I am having different symptoms now. I finally figured out that Zanaflex was causing me to hallucinate. I was seeing things wide awake, like black figures hovering over me and spiders crawling up and down the wall. I would shake my head and open and close my eyes and they would still be there. I even turned on the lights before and still see them.

    I was really scared for awhile that I was losing my mind but someone on here mentioned they were seeing things while taking Zanaflex. I began to notice I only saw things when I took it. I think there might have been a few times a couple of years ago that I saw spiders on the wall and hadn't taken it, but can't be sure.

    I also think it causes me to pass out. If I get out of bed soon after taking it, I get dizzy and pass out. I passed out one morning at the bottom of the stairs as I was passing them. I tried to grab for the post but blacked out and woke up as my teeth jarred in my head from hitting the ground. I now use a cane to go to the bathroom when I take it for support.

    I am now not seeing spiders, I see pink goo dripping from the ceiling. I also can look up at the ceiling and it looks like amoebas (pink) ones are multiplying or pulsating. It is so freaky and it is always pink. I wonder if the drug is effecting my brain differently now or if it is a different batch of the drug. It just doesn't make sense to me to go from seeing spiders and bugs to now pink stuff. Anyone else ever seen pink goo on the ceiling?
  2. petsrme

    petsrme Member

    Bumping for early risers.
  3. StephieBee

    StephieBee New Member

    I am on Zanaflex, and although I havent had the side effects you mentioned, I did have those same side effects on Neurontin.

    My doc didnt believe me at first because he has never heard of anyone hallucinating on Neurontin. But my sister did also.

    The zanaflex causes me to fall asleep really fast, but I do not pass out like you do. That can be really dangerous. I would contact your doctor immediatly and tell him. You may be on too high of a dose, or possibly zanaflex is not for you.

    Please call your doc before you take anymore. Get ahold of him as soon as possible.

    Take care,

    Hugs,
    Stephanie
  4. Jo29

    Jo29 New Member

    My daughter was on zanaflex,and she would see little knomes with red eyes.

    It would scare her to death. People are always teasing her about them.

    The girls at work secretly put a little knome on her station. I will have to tell her that other people see things while on zanaflex.

    Jodi
  5. CockatooMom

    CockatooMom New Member

    I don't see pink goo, I see clown faces. But, I've seen many things during my hallucination episodes.

    The scary guy from the movie "Jeepers Creepers" was in my bedroom one night.

    I don't have the hallucinations every time I take it, just once in a while, and usually when I take 12 mg.

    It also hasn't been helping me sleep lately. I also take a .50 mg Klonopin for RLS. And I'm still tossing and turning all night.

    Good luck to you. I went back on the Zanaflex because I decided I could put up with periodic hallucinations.

    I do feel better when I take it as opposed to other meds my doc & I have tried.

    The passing out thing....I would DEFINITELY talk to your doc about.

    Good luck and keep us posted!
  6. FMsolider

    FMsolider New Member

    I have not hallucinated on Zanaflex, shoot I don't even getr sleepy but, I have a close friend who takes it and she saw some scary images and after 13 years of friendship - was calling me telling me her house was haunted!! It is funny now but, that day was very scary - for both of us. It seems like when people hallucinate with this drug they seem to see what ever it is that is scary to them.
  7. JewelRA

    JewelRA New Member

    ...I did just happen to read about this in Dr. Teitlebaum's book "From Fatigued to Fantastic". He said that is definitely a side effect, and that it doesn't tend to go away with time either. :(

    I don't think I could tolerate that side effect. I'd call your doctor.
  8. petsrme

    petsrme Member

    Thanks all! I am going to definitely tell the doctor when I go next week. I really need to take it because it is all that has worked with sleep and it is all he will prescribe for pain. Actually the only two things I have tried is it and flexril and flexril did nothing to help. I have learned to live with the hallucinations and be very careful when I get out of bed.